Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 113, NWS Jacksonville, FL

July 5, 1997Baker County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 5, 1997, 12:32 PM EDT for Baker County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 1997, 12:32 PM EDT (16:32 UTC)
Expired
Jul 5, 1997, 1:30 PM EDT
In force
58 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Baker County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3275 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 051633 RRA
SVRJAX
FLC003-051730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT SAT JUL 5 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN NORTH FLORIDA
 
   ...BAKER COUNTY
 
AT 1230 PM NATIONAL WEATHER SERVICE DOPLLER RADAR IN JACKSONVILLE WAS
INDICATING A SEVERE THUNDERSTORM IN THE SANDERSON AREA AND MOVING LITTLE
AT THE TIME. THE STORM AND OTHERS THAT WILL DEVELOP SHOULD BEGIN TO MOVE
EAST AND SOUTHEAST...SO PERSONS NEAR MACCLENNEY AND GLEN ST. MARY SHOULD
REMAIN ON THE ALERT. ADDITIONAL STRONG OR SEVERE THUNDERSTORMS MOVING
THROUGH SOUTHEAST GEORGIA WILL MOVE INTO NORTHERN SECTIONS OF THE COUNTY
AFTER 1 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
PM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:50 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 5, 9:50 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT FRI JUL 5 1997

SMALL AREA OF CONVERG ASSOCIATED WI SFC TROF IN SE CAUSED SOME SHRA/
TSTA LAST NGT IN SE GA AND ISOLD IN NE FL THIS MRNG HAS ENDED. TEMPS
AT H8 THIS MRNG UP 2C FM 12Z THU AT JAX BUT DOWN 1C AT TLH. WI THESE
TEMPS NR 20C AND TOTAL SUN WUD REACH LO 100S AND MESO-ETA DOES SHOW AN
AREA OF 100+ IN OKEFENOKEE SWAMP THIS AFTRN...AT 1000MBS. HWVR...THERE
IS A LTL MR LO LVL MSTR THIS MRNG AND WI ECSB SETTING IN ERY AFTRN I
WL NOT CHANGE TEMPS. WL CONT TO HILITE H.I. 110-115 IN NOWCASTS.

WTR VPR LOOPS DO SHOW SOME LEFTOVER MSTR FM LAST NGT CONVECTION OVR
AREA AND 12Z JAX CAPE IS 4800 WI LI -8 AND KI 43. ALTHO THIS IS
CONTAMINATED BY ERY MRNG CONVECTION AND IT IS XTRMLY DRY ABV 650 MBS
WITH CONSIDERABLE SUBSIDENCE ALF...THE MODELS DO SHOW CAPES NR 3000
THIS AFTRN AND WI THERMAL TROF/SFC TROF IN AREA AND LCL SEA BRZ BNDRYS
AND PSBL OUTFLO XTRM S CWA FM WK SYS OVR NE FL ATTM...IT WUD BE WISE
TO INCLUDE AT LEAST SLGT CHC POPS IN FCST FOR LATE THIS AFTRN/EVE WI
DWPTS NR 80

CWF LOOKS FINE.

MOHLIN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:46 AM EDTSevere Thunderstorm WarningJAXGilchrist44 min
Jul 5, 12:14 PM EDTSevere Thunderstorm WarningJAXHamilton46 min
Jul 5, 12:18 PM EDTSevere Thunderstorm WarningJAXSuwannee42 min
Jul 5, 12:48 PM EDTSevere Thunderstorm WarningJAXColumbia57 min
Jul 5, 12:51 PM EDTSevere Thunderstorm WarningJAXNassau54 min
Jul 5, 1:36 PM EDTSevere Thunderstorm WarningJAXDuval69 min
Jul 5, 1:55 PM EDTSevere Thunderstorm WarningJAXNassau65 min
Jul 5, 2:20 PM EDTTornado WarningJAXDuval40 min
Jul 5, 2:53 PM EDTSevere Thunderstorm WarningJAXFlagler52 min

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.